Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi everyone! So I've never posted on here before but I had read these forums for a while and finally thought I would get some other opinions. I am a 24 year old female struggling with cystic acne after stopping birth control.

A little back story... I've had acne since I was in high school. It was pretty bad in high school and I tried everything over the counter and saw multiple dermatologists that prescribed different topicals that didn't do much for my skin. I remember using Epiduo, Differin and Retin A Micro. I switched dermatologists and this one put me on antibiotics with birth control. I think by this point I was 16 or 17 years old. I was taking 500 mg Amoxicillin twice daily and Beyaz. My skin cleared up BEAUTIFULLY! I had amazing skin, never had got wear foundation, and you couldn't even tell I ever had acne. My acne back then didn't bother me as much because I was a teenager and it's something that everyone kinda had so I just dealt with it until my skin cleared. Fast forward 8 years and I am now 24. I stopped taking the antibiotics after a few months of them being prescribed and changed my birth control to Loryna, a generic for Yaz, because of my insurance. Still had no issues with my skin. In February 2017, I stopped taking my birth control because I was having problems with my insurance filling the prescription and it was just a mess so I said screw it and figured my body needed a break from the pills anyways. Well, that was a mistake. A few months later and I had full blown cystic acne all over my cheeks. My derm put me on Doxycycline 100 mg twice daily, Aczone 5% in the morning with Retin A Micro 0.04% at night. I broke out so bad on the Retin A Micro and my skin was becoming so sensitive that I stopped using it. I went back to my derm and she decided the Retin A Micro was too harsh. At the end of October, I got back on birth control but this time LoEstrin 1/20 (I have now finished 3 packs of LoEstrin). My GYN switched me because I had been suffering from severe migraines on the Loryna. In the beginning of November, I went back to my derm and started a new regimen of benzoyl peroxide 5% wash 3 times a week, cetaphil cleanser, Aczone 5% in the morning and Differin 0.01% at night with minocycline 100 mg twice daily. It has now been about 6-7 weeks and I just feel so hopeless that this is never going to go away. My face isn't as bumpy as it was but I have so much post inflammatory hyperpigmentation and I am still waking up with breakouts. My question is- what can I do for the hyper pigmentation? Should I get my GYN to switch me from the LoEstrin 1/20 back to the pill I was on before because maybe that is worsening my acne? Or do I need to give all of it more time? Is there something else I should ask my derm about trying? She said I was a candidate for actuate but I can't get myself to do it with the side effects I have read about and I also can't come home every month from school for the blood work that is required. I was a little surprised that my second visit she didn't change my topicals. I know dealing with acne is a long, slow process but it is so frustrating when you work with people everyday. I came home from college for winter break and don't want to go anywhere or do anything because I am so embarrassed dealing with this at 24 years old. 

*Also, I have tried the holistic route as well. I had a food allergy panel done and a lot of blood work as well that all came back insignificant. There were a few food allergies and sensitivities of foods but none that I eat. I have also eliminated dairy from my diet (for the most part) and don't eat red meat very often.
 

image1.png

image2.jpeg

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×